Alert archive / Montana / Wind Chill Warnings in 2019

Wind Chill Warning 4, NWS Missoula, MT

March 2, 20199 counties in Montana

NWS Missoula, MT issued this wind chill warning at Mar 2, 2019, 9:44 AM MST for 9 counties in Montana. It was in force for 25 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2019, 9:44 AM MST (16:44 UTC)
Expired
Mar 3, 2019, 11:00 AM MST
In force
25 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 27 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 10:00 AM MSTSNOW 54 Sse Martin City, MTCO-OP OBSERVER STATION HGHM8, HUNGRY HORSE DAM.
Mar 2, 10:18 AM MSTSNOW 1.71 Ne Ninemile, MT29 INCHES SNOW DEPTH.
Mar 2, 11:30 AM MSTSNOW 1.52 Sw Newcomb, MTLAST 24 HOUR SNOWFALL TOTAL. SNOW DEPTH IS 32 INCHES.
Mar 3, 4:00 AM MSTEXTREME COLD -38Marias Pass, MT
Mar 3, 7:18 AM MSTEXTREME COLD -341 Wsw Georgetown, MTMESONET STATION GLKM8, GEORGETOWN LAKE.
Mar 3, 7:26 AM MSTEXTREME COLD -333 Wsw Georgetown, MTMESONET STATION MTGTL, 2 W GEORGETOWN.
Mar 3, 7:50 AM MSTEXTREME COLD -369 Wsw Marion, MTMCGREGOR LAKE FROM FACEBOOK.
Mar 3, 7:53 AM MSTEXTREME COLD -381 N Polebridge, MTMESONET STATION POEM8, 1 NNE POLEBRIDGE.
Mar 3, 8:00 AM MSTEXTREME COLD -331 Se Olney, MTMESONET STATION TR543, 1 ESE OLNEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 4.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2019-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2019-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS45 KMSO 021644
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
944 AM MST Sat Mar 2 2019

MTZ007-031645-
/O.CAN.KMSO.WS.W.0010.000000T0000Z-190302T1900Z/
/O.UPG.KMSO.WC.A.0001.190303T0400Z-190303T1500Z/
/O.NEW.KMSO.WC.W.0004.190302T1644Z-190303T1800Z/
Butte/Blackfoot Region-
944 AM MST Sat Mar 2 2019

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Dangerously cold wind chills occurring. Wind chills as
  cold as 40 to 50 below zero, especially tonight into early
  Sunday morning. Drifting snow will continue, especially tonight.
  Snow showers will produce up to 1 inch of additional snowfall.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Until 11 AM MST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 5 minutes.
  Drifting snow on roadways may make travel difficult in local 
  areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

MTZ003-031500-
/O.CAN.KMSO.WS.W.0010.000000T0000Z-190302T1900Z/
/O.UPG.KMSO.WC.A.0001.190303T0400Z-190303T1500Z/
/O.NEW.KMSO.WC.W.0004.190303T0600Z-190303T1500Z/
Flathead/Mission Valleys-
944 AM MST Sat Mar 2 2019

...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 35 below zero expected.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...From 11 PM this evening to 8 AM MST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

MTZ002-043-031645-
/O.CAN.KMSO.WS.W.0010.000000T0000Z-190302T1900Z/
/O.UPG.KMSO.WC.A.0001.190303T0400Z-190303T1500Z/
/O.NEW.KMSO.WC.W.0004.190303T0000Z-190303T1800Z/
West Glacier Region-Potomac/Seeley Lake Region-
944 AM MST Sat Mar 2 2019

...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Dangerously cold wind chills expected. Wind chills as low
  as 30 to 40 below zero expected, down to 50 below zero in the
  higher terrain.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, Polebridge, Highway 200 Bonner to 
  Greenough, Highway 83 Seeley Lake to Condon, and I-90 East 
  Missoula to Bearmouth.

* WHEN...From 5 PM this afternoon to 11 AM MST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

MTZ005-031500-
/O.CAN.KMSO.WS.W.0010.000000T0000Z-190302T1900Z/
/O.NEW.KMSO.WC.W.0004.190303T0900Z-190303T1500Z/
Missoula/Bitterroot Valleys-
944 AM MST Sat Mar 2 2019

...WIND CHILL WARNING IN EFFECT FROM 2 AM TO 8 AM MST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Dangerously cold wind chills expected. Wind chills as low
  as 30 below zero expected. Snow showers in the southern
  Bitterroot Valley could produce up to 1 inch of additional
  snowfall.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...From 2 AM to 8 AM MST Sunday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

MTZ004-021745-
/O.CAN.KMSO.WS.W.0010.000000T0000Z-190302T1900Z/
Lower Clark Fork Region-
944 AM MST Sat Mar 2 2019

...WINTER STORM WARNING IS CANCELLED...

Winds continue to relax, which will minimize blowing and drifting
snow to more localized areas.

$$

MTZ001-006-021745-
/O.CAN.KMSO.WW.Y.0032.000000T0000Z-190302T1900Z/
Kootenai/Cabinet Region-Bitterroot/Sapphire Mountains-
944 AM MST Sat Mar 2 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Winds continue to relax, which will minimize blowing and drifting
snow to more localized areas.

$$
3 follow-up statements
252 
WWUS45 KMSO 022103
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
203 PM MST Sat Mar 2 2019

MTZ002-043-031500-
/O.CON.KMSO.WC.W.0004.190303T0000Z-190303T1800Z/
West Glacier Region-Potomac/Seeley Lake Region-
203 PM MST Sat Mar 2 2019

...WIND CHILL WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM MST SUNDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 30 to 40 below zero expected, down to 50 below zero in 
  the higher terrain.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, Polebridge, Highway 200 Bonner to 
  Greenough, Highway 83 Seeley Lake to Condon, and I-90 East 
  Missoula to Bearmouth.

* WHEN...From 5 PM this afternoon to 11 AM MST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

&&

$$

MTZ007-031500-
/O.CON.KMSO.WC.W.0004.000000T0000Z-190303T1800Z/
Butte/Blackfoot Region-
203 PM MST Sat Mar 2 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

* WHAT...Dangerously cold wind chills occurring. Wind chills as 
  cold as 40 to 50 below zero, especially tonight into early 
  Sunday morning. Drifting snow will continue, especially 
  tonight. Snow showers will produce up to 1 inch of additional 
  snowfall through this evening.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Until 11 AM MST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 5 minutes. 
  Drifting snow on roadways may make travel difficult in local 
  areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

&&

$$

MTZ003-031500-
/O.CON.KMSO.WC.W.0004.190303T0600Z-190303T1500Z/
Flathead/Mission Valleys-
203 PM MST Sat Mar 2 2019

...WIND CHILL WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 8 AM MST SUNDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 35 below zero expected.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...From 11 PM this evening to 8 AM MST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

&&

$$

MTZ005-031500-
/O.CON.KMSO.WC.W.0004.190303T0900Z-190303T1500Z/
Missoula/Bitterroot Valleys-
203 PM MST Sat Mar 2 2019

...WIND CHILL WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST
SUNDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 30 below zero expected. Snow showers in the southern 
  Bitterroot Valley could produce up to 1 inch of additional 
  snowfall through this evening.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...From 2 AM to 8 AM MST Sunday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

&&

$$

MTZ001-004-031500-
/O.NEW.KMSO.WC.Y.0006.190303T0000Z-190303T1800Z/
Kootenai/Cabinet Region-Lower Clark Fork Region-
203 PM MST Sat Mar 2 2019

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 25 
  below zero expected.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, Highway 93 Eureka to 
  Whitefish, Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...From 5 PM this afternoon to 11 AM MST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
920 
WWUS45 KMSO 031456
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
756 AM MST Sun Mar 3 2019

MTZ003-031800-
/O.CAN.KMSO.WC.W.0004.000000T0000Z-190303T1500Z/
/O.EXA.KMSO.WC.Y.0006.000000T0000Z-190303T1800Z/
Flathead/Mission Valleys-
756 AM MST Sun Mar 3 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING...
...WIND CHILL WARNING IS CANCELLED...

* WHAT...Very cold wind chills. Wind chills of 20 to 30 below 
  zero.

* WHERE...Flathead Valley, Mission Valley.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MTZ005-031600-
/O.EXP.KMSO.WC.W.0004.000000T0000Z-190303T1500Z/
Missoula/Bitterroot Valleys-
756 AM MST Sun Mar 3 2019

...WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

Winds will weaken and become more isolated to Hellgate Canyon
through the morning, lessening the wind chill impact.

$$

MTZ002-043-031800-
/O.CON.KMSO.WC.W.0004.000000T0000Z-190303T1800Z/
West Glacier Region-Potomac/Seeley Lake Region-
756 AM MST Sun Mar 3 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Dangerously cold wind chills. Wind chills as 
  low as 30 to 40 below zero expected, down to 50 below zero in 
  the higher terrain.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, Polebridge, Highway 200 Bonner to 
  Greenough, Highway 83 Seeley Lake to Condon, and I-90 East 
  Missoula to Bearmouth.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

MTZ007-031800-
/O.CON.KMSO.WC.W.0004.000000T0000Z-190303T1800Z/
Butte/Blackfoot Region-
756 AM MST Sun Mar 3 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Dangerously cold wind chills occurring. Wind chills as
  cold as 40 to 50 below zero. 

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 5 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

MTZ001-004-031800-
/O.CON.KMSO.WC.Y.0006.000000T0000Z-190303T1800Z/
Kootenai/Cabinet Region-Lower Clark Fork Region-
756 AM MST Sun Mar 3 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Very cold wind chills expected. Wind chills as low as 25
  below zero expected.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, Highway 93 Eureka to 
  Whitefish, Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until 11 AM MST this morning.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
208 
WWUS45 KMSO 031800
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
1100 AM MST Sun Mar 3 2019

MTZ002-043-031900-
/O.EXP.KMSO.WC.W.0004.000000T0000Z-190303T1800Z/
West Glacier Region-Potomac/Seeley Lake Region-
1100 AM MST Sun Mar 3 2019

...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

Winds will weaken and become more isolated through the afternoon,
lessening the overall wind chill impact. Isolated areas, 
especially in the higher terrain, will continue to see dangerous 
windchills.

$$

MTZ007-031900-
/O.EXP.KMSO.WC.W.0004.000000T0000Z-190303T1800Z/
Butte/Blackfoot Region-
1100 AM MST Sun Mar 3 2019

...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

Winds will weaken and become more isolated through the afternoon,
lessening the overall wind chill impact. Isolated areas, 
especially in the higher terrain, will continue to see dangerous 
windchills.

$$

MTZ001-004-031900-
/O.EXP.KMSO.WC.Y.0006.000000T0000Z-190303T1800Z/
Kootenai/Cabinet Region-Lower Clark Fork Region-
1100 AM MST Sun Mar 3 2019

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING...

Winds will weaken and become more isolated through the afternoon,
lessening the wind chill impact.

$$

MTZ003-031900-
/O.EXP.KMSO.WC.Y.0006.000000T0000Z-190303T1800Z/
Flathead/Mission Valleys-
1100 AM MST Sun Mar 3 2019

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING...

Winds will weaken and become more isolated to Badrock Canyon 
through the afternoon, lessening the wind chill impact.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind chill warning went out at Mar 2, 3:33 AM MST, 6 hours 11 minutes earlier.

Area forecast discussion, Mar 2, 3:33 AM MST, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
333 AM MST Sat Mar 2 2019

.DISCUSSION...Another arctic front is impacting western Montana
this morning, causing cold air to filter into the region. While a
broad area of troughing across the Pacific Northwest is keeping
temperatures below average in central Idaho, the Bitterroot
mountains have been successful at blocking the coldest air from
spilling into Idaho. Most of western Montana will see the east
winds along the I-90, US-12, US-2, and HWY-200 corridors start to
gradually decrease through the day. However, the extremely cold
air mass will make wind chills a factor, right up until the winds
are almost gone. An upper level trough today will affect western
Montana and align the east winds through a very deep layer and
cause a resurgence in the winds. This will, of course, cause the
wind chills to drop again. Wind chill watches remain in effect
along the Continental Divide tonight into Sunday morning for this.

Once the winds die down, the frigid air mass will remain in place
over the region through the middle of the week. Monday and
Tuesday mornings will have near-record low temperatures along
Interstate 90 and areas north of there. Morning temperatures will
be in the teens below zero in these areas, with some isolated
areas of 20 below zero or colder expected.

Models still agree well on a warm front moving north Wednesday and
maybe reaching as far north as Missoula. "Warm" is a relative
term, since even though temperatures will warm up during the day
Wednesday and Thursday, they will still be about 10 degrees below
average. This will bring some rain and a rain/snow mix to central
Idaho and Lemhi county Idaho, but western Montana will just see
more snow. Thursday night and Friday morning, a cold front moves
through, but this will be a Pacific cold front more typical of
the season, instead of another arctic or backdoor cold front.

&&

.AVIATION...Periods of snowfall combining with blowing snow from
gusty winds will result in reductions to both visibility and
ceiling at KMSO and KBTM through roughly 02/1500Z or so.
Thereafter, snow showers should diminish but winds will remain
gusty through the day and overnight tonight as well. As such,
blowing snow will remain an issue for all terminals experiencing
the persistent east to northeast winds. Bitterly cold conditions
will then prevail, lasting into Sunday.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Warning until noon MST today Butte/Blackfoot
     Region...Potomac/Seeley Lake Region.

     Wind Chill Watch from this evening through Sunday morning
     Butte/Blackfoot Region.

     Winter Weather Advisory until noon MST today Bitterroot/Sapphire
     Mountains.

     Winter Storm Warning until noon MST today Missoula/Bitterroot
     Valleys.

     Winter Storm Warning until noon MST today Lower Clark Fork
     Region.

     Winter Storm Warning until noon MST today Flathead/Mission
     Valleys.

     Wind Chill Watch from this evening through Sunday morning
     Flathead/Mission Valleys...Potomac/Seeley Lake Region...
     West Glacier Region.

     Winter Storm Warning until noon MST today West Glacier Region.

     Winter Weather Advisory until noon MST today Kootenai/Cabinet
     Region.

ID...None.
&&

In the hours before

Local storm report, Mar 2, 6:42 AM MST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
642 AM MST SAT MAR 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     SNOW             1 SSW LOST TRAIL PASS   45.69N 113.95W
03/02/2019  M3.0 INCH        RAVALLI            MT   PUBLIC

            LOST TRAIL SKI RESORT NEW SNOWFALL
            OVERNIGHT.

&&
Local storm report, Mar 2, 6:52 AM MST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
652 AM MST SAT MAR 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 AM     SNOW             4 ESE EVARO             47.02N 114.01W
03/02/2019  M3.0 INCH        MISSOULA           MT   PUBLIC

            SNOW BOWL SKI RESORT NEW SNOW IN THE LAST 24
            HOURS.

&&
Local storm report, Mar 2, 7:26 AM MST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
726 AM MST SAT MAR 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             4 SSW MISSOULA          46.82N 114.03W
03/01/2019  M2.0 INCH        MISSOULA           MT   NWS EMPLOYEE

            LIGHT TO MODERATE SNOW STARTING AROUND 4PM,
            ACCUMULATED UP TO 2 INCHES BY 10PM 3/1. SOON
            AFTER, GUSTY EAST WINDS ARRIVED AND STARTED
            TO SEE BLOWING AND DRIFTING SNOW REDUCING
            VISIBILITY.

&&
Local storm report, Mar 2, 9:20 AM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
920 AM MST SAT MAR 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     SNOW             8 N FINLEY POINT        47.85N 114.04W
03/02/2019  M4.5 INCH        LAKE               MT   TRAINED SPOTTER

            SNOW ACCUMULATED YESTERDAY AFTERNOON THROUGH
            THE OVERNIGHT HOURS.

&&
Local storm report, Mar 2, 9:33 AM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
933 AM MST SAT MAR 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     SNOW             ANACONDA                46.13N 112.94W
03/02/2019  E3.0 INCH        DEER LODGE         MT   DEPT OF HIGHWAYS

            SNOW FELL OVERNIGHT.

&&
Local storm report, Mar 2, 9:35 AM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
935 AM MST SAT MAR 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY SNOW       LOLO                    46.76N 114.09W
03/01/2019  M5.0 INCH        MISSOULA           MT   NWS EMPLOYEE

            FELL IN 3 HOURS FROM A HEAVY SNOW BAND.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 6:39 PM MSTSpecial Weather StatementMSOMissoula36 min
Mar 1, 6:44 PM MSTSpecial Weather StatementMSOGranite31 min
Mar 2, 2:03 PM MSTWind Chill AdvisoryMSOFlathead, Lake, Lincoln, Mineral, Missoula, Sanders21 hr

Nearby

Wind Chill Warnings in Montana, 2019Every wind chill warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.